MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035474150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when the subject coil was repositioned before it deployed in the aneurysm, and the proximal part of the coil was stretched.The physician then used a microcatheter and a snare device to remove the stretched coil from the patient¿s anatomy.There were no clinical consequences reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the target coil was still attached to the snare device and was emerging from the catheter.The main coil was noted to be kinked/bent and stretched.The proximal contact was not returned with the device and the coil delivery wire could not be analyzed as it was within the catheter and could not be removed.Functional testing could not be performed due to the anomalies noted to the coil.In case of this complaint, the damage noted to the device are indicative of the as reported defect.The main coil was noted to be stretched and medical intervention was required to obtain the stretched main coil; therefore, an assignable cause of procedural factor was assigned to the as reported issue patient medical intervention required, as the reported event appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the direction for use (dfu), but performance was limited due to procedural or anatomical factors during use.

Brand Name
TARGET 360 SOFT 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8295186
Report Number3008881809-2019-00037
Device Sequence Number1500631
Product Code HCG
UDI-Device Identifier04546540676481
UDI-Public04546540676481
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberM0035474150
Device Lot Number20318624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR